Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 142, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 1, 2005, 5:15 PM CDT for Tangipahoa Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2005, 5:15 PM CDT (22:15 UTC)
- Expired
- Jul 1, 2005, 5:45 PM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Tangipahoa Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1826 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 012216 SVRLIX LAC105-012245- /O.NEW.KLIX.SV.W.0142.050701T2215Z-050701T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 515 PM CDT FRI JUL 1 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA * UNTIL 545 PM CDT * AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR INDEPENDENCE...OR ABOUT 7 MILES SOUTH OF AMITE...AND MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... INDEPENDENCE BY 525 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3064 9041 3070 9044 3065 9060 3052 9050 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:26 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 1, 3:26 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 326 PM CDT FRI JUL 1 2005 .DISCUSSION...WATER VAPOR SATELLITE IMAGERY SHOWED DRYING FROM NORTH GEORGIA TO EAST CENTRAL LOUISIANA TO EXTREME NORTHWEST GULF IN THE SAME PLACE OF AN ELONGATED VORT MAX. IN ADDITION...VORT MAX WAS NOTED OVER WEST TENNESSEE AND MOISTURE ALONG...JUST OF SOUTH OF IT FROM EAST TENNESSEE TO WEST CENTRAL MISSISSIPPI TO NORTHEAST TEXAS. ALSO...ANTICYCLONIC CIRCULATION WAS LOCATED OVER SOUTHWEST CONUS. A SURFACE BOUNDARY WAS LOCATED FROM OHIO TO NORTH ARKANSAS TO TEXAS PANHANDLE. CONVECTION ACTUALLY FIRING ALONG AN OUTFLOW BOUNDARY FROM A COMPLEX EARLY THIS MORNING OVER SOUTHERN MISSOURI. CONVECTION MAY OUTRUN DYNAMICS ALOFT AND SURFACE FOCUS. HOWEVER...WILL INCREASE RAIN CHANCES UP FROM TOKEN 20 TONIGHT. SURFACE BOUNDARY WILL PARK JUST NORTH OF FORECAST AREA. HOWEVER...THE ASSOCIATED UPPER LEVEL TROUGH WILL DROP SOUTHEAST ACROSS THE FORECAST AREA AND LOWER MISSISSIPPI VALLEY SATURDAY AND SATURDAY NIGHT. FORECAST JET ANALYSIS PLACE OUR AREA UNDER THE RIGHT REAR QUADRANT OF 50 TO 60 JET MAX WITH THE JET POSITIONED FROM CENTRAL MISSISSIPPI TO NORTHERN GEORGIA BY 18Z SATURDAY. ERGO...SLIGHTLY MORE THAN A FEW STRONG STORMS AND A FEW SEVERE STORMS. THE TROUGH IS EXPECTED TO REMAIN OVER THE AREA BUT IN A WEAKEN STATE FROM NORTHERN GEORGIA TO SOUTHEAST LOUISIANA SUNDAY. ERGO...RAIN CHANCES ABOVE NORMAL FOR THE WEEKEND. AS ADVERTISED...GFS BRINGS A INVERTED TROUGH/TROPICAL WAVE INTO THE SOUTHEAST GULF MONDAY NIGHT. OLD TROUGH LIFTS OUT FOR INDEPENDENCE DAY AS RAIN CHANCE RETURN TO NORMAL BEFORE ASSOCIATED MOISTURE MOVES IN ACROSS THE CENTRAL GULF COAST TUESDAY. HENCE...RAIN CHANCE TO NORMAL TO SLIGHTLY ABOVE NORMAL FOR TUESDAY AND WEDNESDAY. UPSTREAM...ANOTHER UPPER LEVEL TROUGH WILL DROP SOUTH OVER LOWER MISSISSIPPI VALLEY AND MAINTAIN RAIN CHANCE SLIGHT ABOVE NORMAL LATTER PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... MCB 72 89 73 93 / 40 60 40 50 BTR 76 92 75 94 / 40 60 40 50 MSY 77 90 75 92 / 40 60 30 50 GPT 75 89 76 91 / 40 50 30 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. &&
In the hours before
Special weather statement, Jul 1, 12:30 PM CDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1230 PM CDT FRI JUL 1 2005 LAZ061-063-068-069-011830- LOWER JEFFERSON-LOWER PLAQUEMINES-UPPER JEFFERSON-UPPER PLAQUEMINES- 1230 PM CDT FRI JUL 1 2005 ...STRONG THUNDERSTORMS OVER JEFFERESON AND PLAQUEMINES PARISHES... A CLUSTER OF STRONG THUNDERSTORMS WILL CONTINUE BETWEEN JEAN LAFITTE...MYRTLE GROVE...AND BELLE CHASSE. THESE STORMS MAY PRODUCE WIND GUSTS OF 30 TO 40 MPH...HEAVY RAINS...FUNNEL CLOUDS...AND FREQUENT LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISIONS SERVICE PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 25
Local storm report, Jul 1, 1:24 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
124 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM FUNNEL CLOUD 4 SW BELLE CHASSE 29.81N 90.05W
07/01/2005 PLAQUEMINES LA LAW ENFORCEMENT
JEFFERSON PARISH SHERIFF OFFICE REPORTED A LARGE FUNNEL
CLOUD BETWEEN BELLE CHASSE AND LEFITTE MOVING SOUTHEAST.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:39 PM CDT | Special Marine Warning | LIX | 51 min | |
| Jul 1, 6:26 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 34 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.